MAUDE Adverse Event Report: COOK IRELAND LTD JOHLIN PANCREATIC WEDGE STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD JOHLIN PANCREATIC WEDGE STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Catalog Number JPWS-10-14
Medical Device Problem Codes Failure to Advance (2524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As per source document: "impossible to get the plastic stent out of the duoscope.3rd time.Plicature du kt porteur.Obligation to retrieve all the device and to input 2 metal stents." patient outcome: additional procedure as per cc form: "need to put two metal stent instead." patient/event info - notes: 1.Please indicate where the device was stored prior to use.In operating room.2.What is the reorder number, outer diameter and length of the wire guide that was used with this device in this procedure? na.3.Were previous procedures i.E.Sphincterotomy etc.Carried out prior to placing the device over the particular wire guide? if yes please indicate the procedure performed.Na.4.Was the wire guide inspected for damage prior to use? na.5.Was the device at the centre of the complaint inspected for damage prior to use? na.6.Did the patient involved exhibit altered anatomy or tortuous anatomy? na.7.If not with the device in question, how was the procedure finished? for complaints occurring during use (once in contact with endoscope) also ask: 1.Had a sphincterotomy been performed prior to this occurrence? yes.2.What is the endoscope manufacturer, the model number and working channel size that was used for the procedure? pentax.3.Does your medical facility have a service/maintenance schedule associated with its endoscopes? yes.4.Please indicate the location in the body where the stent device was to be placed.I.E.Biliary duct, pancreatic duct, other.Pancreatic duct.5.Was resistance encountered when advancing the wire guide to the target location? na.6.Was the stricture dilated prior to placing the device?* if so, please indicate what device(s) were used.Na.7.Was resistance encountered when advancing the introduction system in place to the target location? na.8.Was resistance encountered when advancing the stent through the obstructed area? na.(mark n/a if device was not used on any patient) after placement, was stent position verified? if yes, please describe how.9.Please estimate/indicate the amount of time the stent was in place dwelling prior to this occurrence.Na.10.Did any section of the device detach inside the endoscope or patient no 11.If the device broke upon removal, please indicate what removal tool(s) were used (manufacturer).Na.12.Please indicate any other endoscopic accessories (if any) that came into contact with the stent or introduction system during the procedure.13.Were any modifications made to the complaint device or accessories used with the device in this procedure? for example guiding catheter shortened.If so please indicate the modifications and why they were necessary.
 
Additional Manufacturer Narrative
Pma/510(k) # k172057.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Cancellation report is being submitted due to the completion of the investigation on 26-jul-2024.
 
Additional Manufacturer Narrative
Pma/510(k) #: k172057.Device evaluation: the device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.Manufacturing records: prior to distribution, all jpws-10-14 devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for jpws-10-14 device of lot number c2115908 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: a review of the manufacturing records for the jpws-10-14 device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2115908.Instructions for use and label: the notes section of the instructions for use (ifu0098), which accompanies this device instructs the user to inspect the device prior to use : "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".The user is also advised as per step.2 of the ifu, "*note: endoscope elevator must be open to allow the stent to exit." there is no evidence to suggest that the customer did not follow the instructions for use.(ifu0098).Image review: an image was not returned for evaluation.Additional information was requested on the meaning of the phrase ¿plicature du kt porteur¿ from the description of event.Reply received: - please clarify what is meant by ¿plicature du kt porteur¿ kink (ref.Attached: (b)(4)).Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the endoscope used, where the lining of the endoscope was not smooth, causing the kink and that this could have contributed to the stent becoming stuck in the working channel of the scope.Another possible root cause is that the endoscope elevator was not fully open which contributed to the difficult advancement of the stent.It may be noted that engineering input states that it is possible the reported events were caused by the elevator scope not being fully open whilst advancing the stent through it which would be user error as per the ifu, even though confirmation of this information was unavailable.(ref.Attached: (b)(4)).Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for potential emerging trends.Summary of investigation: according to the customer, impossible to get the plastic stent out of the duoscope.Confirmed quantity of 1 device, confirmed prior to use.According to the initial report, the patient did not experience any adverse effects due to this occurrence.As per medical advisors input ¿ the patient would require stents regardless since the cirl stent was not the consequence of placing two metal stents.¿ investigation findings conclude that a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the endoscope used, where the lining of the endoscope was not smooth, causing the kink and that this could have contributed to the stent becoming stuck in the working channel of the scope.Another possible root cause is that the endoscope elevator was not fully open which contributed to the difficult advancement of the stent.It may be noted that engineering input states that it is possible the reported events were caused by the elevator scope not being fully open whilst advancing the stent through it which would be user error as per the ifu, even though confirmation of this information was unavailable.

Brand Name
JOHLIN PANCREATIC WEDGE STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key18874108
Report Number3001845648-2024-00089
Device Sequence Number7919521
Product Code FGE
UDI-Device Identifier10827002257167
UDI-Public(01)10827002257167(17)261121(10)C2115908
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJPWS-10-14
Device Lot NumberC2115908
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/29/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown